Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 99, NWS Gray, ME

August 13, 2016Cheshire County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Aug 13, 2016, 3:08 PM EDT for Cheshire County, New Hampshire. It was in force for 53 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2016, 3:08 PM EDT (19:08 UTC)
Expired
Aug 13, 2016, 4:01 PM EDT
In force
53 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Cheshire County, NH

The radar

The Boston radar (KBOX), 136 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 3:12 PM EDTTSTM WND DMG4 Nw West Swanzey, NHTREES DOWN ON LINCLON RD IN CHESTERFIELD
Aug 13, 3:24 PM EDTHAIL 1Keene, NH
Aug 13, 3:30 PM EDTHAIL 1.75Keene, NH
Aug 13, 3:40 PM EDTHAIL 1.251 N Swanzey, NH
Aug 13, 3:40 PM EDTHAIL 1.53 N Swanzey, NH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

968 
WUUS51 KGYX 131908
SVRGYX
NHC005-132030-
/O.NEW.KGYX.SV.W.0099.160813T1908Z-160813T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
308 PM EDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 430 PM EDT

* AT 307 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  KEENE...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KEENE...JAFFREY...PETERBOROUGH...WINCHESTER...DUBLIN...RICHMOND...
  HARRISVILLE...NELSON...RINDGE...MARLBOROUGH...TROY...SWANZEY...
  WESTMORELAND...ROXBURY...FITZWILLIAM...SULLIVAN...SURRY...
  CHESTERFIELD...GILSUM AND SHARON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4272 7217 4294 7253 4297 7251 4297 7248
      4300 7246 4300 7244 4303 7246 4306 7244
      4299 7206 4294 7206 4294 7200 4279 7197
      4279 7195 4278 7194 4273 7193 4271 7194
TIME...MOT...LOC 1907Z 285DEG 15KT 4291 7232 

HAIL...0.75IN
WIND...60MPH
 
$$

LEGRO
4 follow-up statements
944 
WWUS51 KGYX 131922
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
322 PM EDT SAT AUG 13 2016

NHC005-132030-
/O.CON.KGYX.SV.W.0099.000000T0000Z-160813T2030Z/
CHESHIRE NH-
322 PM EDT SAT AUG 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN CHESHIRE COUNTY...

AT 322 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MARLBOROUGH...OR NEAR KEENE...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KEENE...JAFFREY...PETERBOROUGH...WINCHESTER...DUBLIN...RICHMOND...
HARRISVILLE...NELSON...RINDGE...MARLBOROUGH...TROY...SWANZEY...
WESTMORELAND...ROXBURY...FITZWILLIAM...SULLIVAN...SURRY...
CHESTERFIELD...GILSUM AND SHARON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4292 7250 4297 7248 4300 7246 4300 7244
      4302 7239 4305 7236 4299 7206 4294 7206
      4294 7200 4279 7197 4279 7195 4278 7194
      4273 7193 4271 7194 4272 7217
TIME...MOT...LOC 1922Z 285DEG 15KT 4289 7223 

HAIL...0.88IN
WIND...60MPH
 
$$

LEGRO
363 
WWUS51 KGYX 131932
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
332 PM EDT SAT AUG 13 2016

NHC005-132030-
/O.CON.KGYX.SV.W.0099.000000T0000Z-160813T2030Z/
CHESHIRE NH-
332 PM EDT SAT AUG 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN CHESHIRE COUNTY...

AT 332 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MARLBOROUGH...OR NEAR JAFFREY...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KEENE...JAFFREY...PETERBOROUGH...WINCHESTER...DUBLIN...RICHMOND...
HARRISVILLE...NELSON...RINDGE...MARLBOROUGH...TROY...SWANZEY...
ROXBURY...FITZWILLIAM...SULLIVAN...SURRY...GILSUM...WESTMORELAND...
SHARON AND CHESTERFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4285 7239 4296 7242 4299 7241 4302 7239
      4305 7236 4299 7206 4294 7206 4294 7200
      4279 7197 4279 7195 4278 7194 4273 7193
      4271 7194 4272 7217
TIME...MOT...LOC 1932Z 285DEG 15KT 4288 7217 

HAIL...1.25IN
WIND...60MPH
 
$$

LEGRO
538 
WWUS51 KGYX 131950
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
350 PM EDT SAT AUG 13 2016

NHC005-132030-
/O.CON.KGYX.SV.W.0099.000000T0000Z-160813T2030Z/
CHESHIRE NH-
350 PM EDT SAT AUG 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL CHESHIRE COUNTY...

AT 350 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DUBLIN...OR
OVER JAFFREY...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KEENE...JAFFREY...SWANZEY...PETERBOROUGH...WINCHESTER...DUBLIN...
RICHMOND...HARRISVILLE...NELSON...MARLBOROUGH...SULLIVAN...TROY...
ROXBURY...GILSUM...SHARON...CHESTERFIELD...HANCOCK...
FITZWILLIAM AND WESTMORELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAY MAINE.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4292 7241 4303 7224 4299 7206 4294 7206
      4294 7200 4279 7197 4282 7234 4285 7239
TIME...MOT...LOC 1950Z 285DEG 15KT 4286 7207 

HAIL...1.00IN
WIND...60MPH
 
$$

LEGRO
777 
WWUS51 KGYX 132001
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
401 PM EDT SAT AUG 13 2016

NHC005-132011-
/O.CAN.KGYX.SV.W.0099.000000T0000Z-160813T2030Z/
CHESHIRE NH-
401 PM EDT SAT AUG 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHESHIRE COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GRAY MAINE.

LAT...LON 4292 7241 4303 7224 4299 7206 4294 7206
      4294 7200 4279 7197 4282 7234 4285 7239
TIME...MOT...LOC 1959Z 285DEG 15KT 4285 7201 

$$

LEGRO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 11:31 AM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 13, 11:31 AM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1131 AM EDT SAT AUG 13 2016

.SYNOPSIS...
Another upper disturbance will approach the region from the
west today bringing more shower and thunderstorm activity that
will continue tonight into Sunday. It will be much cooler with
temperatures mainly in the 70s today but a return to warmer
temperatures on Sunday. Slightly drier and more seasonable
temperatures return early next week, however there will still be
scattered mainly afternoon showers. Low pressure will cross the
region midweek.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update...
Have updated the grids based on current conditions across the
region and latest set of mesoscale models. Backdoor front has
crossed most of the forecast area with the exception of western
New Hampshire. The atmosphere has become very unstable over a
small section of sw NH, mainly Cheshire county with CAPE values
increasing rapidly as heights begin to lower. Have added enhanced
wording for this area and portions of the CT river valley near the
quasi-stationary surface front. Have also adjusted max temps
upward in this region.

Have also added areas of drizzle this morning to the forecast
along the coast where fog has returned in some locations as well.

Prev Disc...
Solar heating will destabilize the CT River Valley
today allowing for the possibility of strong to severe storms this
afternoon and early evening in that region. Meanwhile, best
dynamics will be over the northern mountains today in the
proximity of the H850 front. Locally heavy rainfall may occur in
this region.

Focus for potential strong thunderstorms shifts to southernmost NH
and far southwest Maine on Sunday.

Prev Disc...
7 am update: Showers have been slowly increasing in
coverage over the last few hours across much of southern and
central Maine and New Hampshire thus have increased POPS
accordingly to reflect this trend across the area. Upstream in
Upstate New York plenty more widespread showers heading east so
high POPs across our area warranted for today. Temps much cooler
this morning due to the broad low level onshore east northeast
flow so expect little in way of warming temps across the forecast
area.

Previous Discussion:
The backdoor cold front has successfully pushed as far south as
southern NH and will become stationary today. To the north of the
front a cool east to northeast flow will keep temperatures much
cooler today except for the extreme southwest corner of NH where
they may remain south of the boundary in the warm sector. The air
mass will remain moist and unstable with another round of showers
and isolated thunderstorms developing and moving east across the
region today as models show an upper short wave approaching and
should produce enough lift for convection to redevelop along and
north of the boundary. Even though PWATS remain high we are not
expecting any flooding problems as much of the convection will be
dampened by the low level cool onshore flow.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
The short wave to the west approaches in the southwest flow aloft
tonight and Sunday pushing the stalled front over southernmost
areas of NH to move north as a warm front. This forcing will
allow the showers and isolated thunderstorms to continue into
Sunday. Many areas over the southern half of NH and southern ME
will return into the warm sector with very high humidity levels.
QPF totals through Sunday will range from around .50 - 2.0 inches
with highest amounts to be in the mountains. There is potential
for some stronger thunderstorms to develop during the day Sunday
due to more favorable heating, shear, and forcing to develop.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The models are in good agreement on the longwave pattern into next
weekend. We'll remain warm and humid for much of the period as
the upper ridge remains anchored off the east coast with a Bermuda
surface high transporting a deep moisture plume northward into the
region. The mean jet position will be along the northern tier of
the CONUS with a series of impulses bringing several rounds of
organized precipitation during the period. A surface boundary
will meander north and south across the region through much of
the upcoming week and provide a focus for locally heavy rainfall
at times.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
Short Term...Variable MVFR to IFR conditions through Sunday due to
the very moist and unstable air mass in place, a low level
onshore flow, and showers and isolated thunderstorms.

Long Term...

Mon - Tue...Sct MVFR psb in shra/tsra.

&&

.MARINE...
Short Term...Winds and seas will remain below SCA levels.

Long Term...Winds and seas will remain below SCA levels.

&&

.HYDROLOGY...
An extremely moist air mass will remain in place across the region
through the weekend. With PWAT values in excess of 3 standard
deviations above normal for this time of year...excessive rainfall
rates are likely with any stronger showers and thunderstorms that
develop. Rainfall rates of 2 plus inches per hour are possible. If
the focus for storms stalls over the forecast area and we get
training...flash flooding could become a threat.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

JC
Hazardous weather outlook, Aug 13, 8:07 AM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
807 AM EDT SAT AUG 13 2016

MEZ007>009-012>014-019>022-024>028-NHZ001-002-004-006-141215-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN CARROLL-
SOUTHERN CARROLL-
807 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP TODAY. SOME OF
THE STORMS MAY CONTAIN TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY. A FEW OF
THE STORMS MAY CONTAIN LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

NHZ003-005-007-141215-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-
807 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP TODAY. SOME OF
THESE STORMS MAY CONTAIN TORRENTIAL DOWNPOURS...STRONG GUSTY WINDS
AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY. A FEW OF
THESE STORMS MAY CONTAIN LOCALLY VERY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150>154-141215-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
807 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ018-023-NHZ008>015-141215-
INTERIOR YORK-COASTAL YORK-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-
EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
807 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MAINE...NEW
HAMPSHIRE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP TODAY. SOME OF
THE STORMS MAY CONTAIN TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY. SOME OF
THE STORMS MAY CONTAIN TORRENTIAL DOWNPOURS...STRONG GUSTY WINDS
AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

In the hours before

Special weather statement, Aug 13, 1:24 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
124 PM EDT SAT AUG 13 2016

NHZ007-008-131800-
MERRIMACK NH-SULLIVAN NH-
124 PM EDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  MERRIMACK COUNTY IN NEW HAMPSHIRE
  SULLIVAN COUNTY IN NEW HAMPSHIRE

* UNTIL 200 PM EDT

* AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR NEWPORT...MOVING TO THE EAST AT 25 MPH.

* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  NEW LONDON...
  NEWPORT...
  BRADFORD...
  CORNISH...
  AND NEWBURY.

LAT...LON 4346 7239 4355 7229 4348 7182 4321 7191
      4318 7204 4342 7240
TIME...MOT...LOC 1720Z 284DEG 20KT 4342 7221

LEGRO
Special weather statement, Aug 13, 1:58 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
158 PM EDT SAT AUG 13 2016

NHZ007-008-131830-
MERRIMACK NH-SULLIVAN NH-
158 PM EDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  MERRIMACK COUNTY IN NEW HAMPSHIRE
  SULLIVAN COUNTY IN NEW HAMPSHIRE

* UNTIL 230 PM EDT

* AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM OVER WILGUS STATE PARK...MOVING TO THE EAST
  AT 25 MPH.

* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  CLAREMONT...
  NEW LONDON...
  NEWPORT...
  BRADFORD...
  AND CORNISH.

LAT...LON 4331 7240 4334 7241 4336 7239 4336 7241
      4338 7242 4339 7240 4345 7239 4347 7239
      4349 7238 4348 7184 4320 7191 4325 7239
      4327 7242
TIME...MOT...LOC 1756Z 271DEG 20KT 4337 7239

LEGRO
Special weather statement, Aug 13, 2:50 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
250 PM EDT SAT AUG 13 2016

NHZ011-131915-
CHESHIRE NH-
250 PM EDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CHESHIRE COUNTY IN NEW HAMPSHIRE

* UNTIL 315 PM EDT

* AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR WESTMORELAND...MOVING TO THE EAST AT 30
  MPH.

* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  JAFFREY...
  SULLIVAN...
  SURRY...
  GILSUM...
  AND DUBLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4292 7252 4295 7253 4297 7248 4298 7246
      4300 7246 4300 7244 4305 7247 4309 7244
      4305 7205 4294 7206 4294 7200 4280 7198
      4279 7197 4279 7196 4277 7196 4289 7254
TIME...MOT...LOC 1848Z 276DEG 28KT 4294 7239

LEGRO

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 1:24 PM EDTSpecial Weather StatementGYXSullivan36 min
Aug 13, 1:58 PM EDTSpecial Weather StatementGYXSullivan32 min
Aug 13, 2:50 PM EDTSpecial Weather StatementGYXCheshire25 min
Aug 13, 3:31 PM EDTAreal Flood AdvisoryGYXCheshire119 min
Aug 13, 4:02 PM EDTSpecial Weather StatementGYXCheshire43 min
Aug 13, 4:29 PM EDTAreal Flood AdvisoryGYXCheshire61 min
Aug 13, 4:41 PM EDTSpecial Weather StatementGYXSullivan34 min
Aug 13, 5:14 PM EDTFlash Flood WarningGYXCheshire3 hr
Aug 13, 6:14 PM EDTSpecial Weather StatementGYXCheshire31 min
Aug 13, 7:18 PM EDTFlash Flood WatchGYXCheshire, Hillsborough, Merrimack, Sullivan8 hr
Aug 13, 7:23 PM EDTSevere Thunderstorm WarningGYXCheshire, Hillsborough52 min
Aug 13, 7:49 PM EDTFlash Flood WarningGYXCheshire, Hillsborough, Sullivan6 hr

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.